Petechial and Purpuric Eruption Induced byLidocaine/Prilocaine Cream: A Rare Side Effect

March 2009 | Volume 8 | Issue 3 | Case Report | 287 | Copyright © 2009

Rodrigo Roldán-Marín MD, Fernando de-la-BarredaBecerril MD

Abstract

Lidocaine/prilocaine cream is a topical anesthetic commonly used in pediatric and dermatologic practice to obtain local anesthesia. Common side effects include: transient skin blanching, erythema, urticaria, allergic contact dermatitis, irritant contact dermatitis, and hyperpigmentation. The authors report a petechial and purpuric reaction after the application of lidocaine/prilocaine cream. This is a rare side effect, since to our knowledge only few case reports have been documented in literature.

Purchase Original Article

Purchase a single fully formatted PDF of the original manuscript as it was published in the JDD.

Download the original manuscript as it was published in the JDD.

Contact a member of the JDD Sales Team to request a quote or purchase bulk reprints, e-prints or international translation requests.

To get access to JDD's full-text articles and archives, upgrade here.

Save an unformatted copy of this article for on-screen viewing.

Print the full-text of article as it appears on the JDD site.

→ proceed | ↑ close

Related Articles